4 doctors weighed in:
I have been taking plaquenil (hydroxychloroquine) for 3 weeks. A fine, red, non itchy rash has appeared on my back and chest. Is this a side effect that will go away?
4 doctors weighed in

Erin Brennan
General Practice
2 doctors agree
In brief: Talk to your doctor
Plaquenil (hydroxychloroquine) is associated with a variety of rashes, and you should discuss with your doctor if a medication change would be the best treatment for your rash.

In brief: Talk to your doctor
Plaquenil (hydroxychloroquine) is associated with a variety of rashes, and you should discuss with your doctor if a medication change would be the best treatment for your rash.
Erin Brennan
Erin Brennan
Answer assisted by Erin Brennan, Medical Student
Thank
Dr. Beatrice Onygadoor
Internal Medicine
In brief: Yes
Hair bleaching, hair loss, skin pigmentation, rash and itching are recognized skin adverse reactions of plaquenil (hydroxychloroquine).
These reactions tend to be worse if a patient is taking other medications that have similar skin toxicity.Please consult a dermatologist to ensure skin lesions are not psoriatic because Plaquenil (hydroxychloroquine) use needs special precautions in psoriasis.

In brief: Yes
Hair bleaching, hair loss, skin pigmentation, rash and itching are recognized skin adverse reactions of plaquenil (hydroxychloroquine).
These reactions tend to be worse if a patient is taking other medications that have similar skin toxicity.Please consult a dermatologist to ensure skin lesions are not psoriatic because Plaquenil (hydroxychloroquine) use needs special precautions in psoriasis.
Dr. Beatrice Onygadoor
Dr. Beatrice Onygadoor
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors